Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 14, 2018Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2018, 6:13 PM EDT for Telfair County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 6:13 PM EDT (22:13 UTC)
Expired
Jun 14, 2018, 6:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS82 KFFC 142213
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT THU JUN 14 2018
 
GAZ097-109>111-142245-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
613 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 645 PM EDT...

At 612 PM EDT...a line of strong thunderstorms was along a line 
extending from near Godwinsville to near Workmore...and was 
nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Helena, Milan, Scotland, Chauncey, Towns, Jay Bird Springs,
Achord, Spring Hill, Little Ocmulgee State Park, Godwinsville and
Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8316 3225 8303 3199 8269 3184 8288
TIME...MOT...LOC 2212Z 147DEG 16KT 3216 8309 3193 8284 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:49 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 14, 2:49 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT Thu Jun 14 2018

.SHORT TERM /Tonight through Friday Night/...
A weak upper low continues to slowly drift southward into
southeastern Alabama this afternoon and is providing a focus for
scattered shower and thunderstorm development, especially across
central Georgia. Movement of convection is relatively slow given
continued weak steering winds. Locally heavy rainfall can be
expected given this slow movement in combination with PWs ranging
from 1.5 to near 2 inches. Convective coverage will diminish
overnight, though an isolated shower or thunderstorm cannot be ruled
out, especially in proximity to the upper low.

The upper low will continue to weaken and drift southward through
the day Friday. While upper ridging will begin to build in from the
west, sufficient low level moisture will remain in place for diurnal
shower and thunderstorm development, though coverage will likely be
lower than today. As has been the case, given ample heating as well
as elevated PWs, thunderstorms will produce locally heavy rainfall,
and stronger storms could produce gusty winds. Coverage will again
diminish after sunset Friday evening.

Temperatures on Friday will likely be a couple of degrees warmer
than today, especially across north Georgia where shower and
thunderstorm coverage is lower. Expect highs near 90 into the lower
90s.

RW

.LONG TERM /Saturday through Thursday/...
Looks like we are in a continued pattern of diurnally driven
convection through day 7. The extended starts off Saturday with
decent afternoon storm potential given a lingering weak upper low
centered across AL and associated enhanced Gulf moisture. The
broad upper ridge looks to build in from the west and should help
to limit overall coverage of showers and storms Sunday through
Monday. This ridge will not completely suppress development as
there will likely be enough daytime heating and available
instability to still trigger some isolated to scattered
convection. Have generally continued some slight to low end chance
pops for portions of the area, then more widespread chance pops
for Tuesday into Wednesday as the ridge is expected to weaken a
bit. The models are hinting at an upper shortwave and sfc front
approaching the area Wednesday so may need to up pops a bit at the
end of the forecast as it gets closer. Will stick with chance pops
for now as it is day 7 at the moment. High temps expected to stay
in the low 90s across the area with lows in the 70s through the
extended.

01

&&

AVIATION...
18Z Update...
Conditions have improved generally to VFR this afternoon with a
few lingering MVFR cigs. Scattered shra/tsra has begun to develop
in some areas, and the chance for shra/tsra will continue into
the evening with the highest coverage in central GA. The potential
for any MVFR/IFR cigs by Friday morning continues to be a bit
uncertain, but did include BKN MVFR cigs at CSG and SCT MVFR at
ATL area TAF sites. Shra/tsra coverage on Friday should be a bit
lower than today, but the potential remains, primarily in the
afternoon. Winds will be on the west side through Friday morning
at 4-6kts with a shift toward the S/SSE becoming more likely at
ATL Friday afternoon.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  71  91 /  20  30  20  40
Atlanta         71  90  72  89 /  30  30  20  40
Blairsville     65  88  65  87 /  20  40  30  50
Cartersville    69  92  70  91 /  30  20  20  40
Columbus        71  89  72  90 /  40  40  30  40
Gainesville     70  89  71  89 /  20  30  20  40
Macon           71  91  72  90 /  30  30  30  40
Rome            70  93  70  91 /  20  10  10  30
Peachtree City  69  90  70  89 /  40  30  30  40
Vidalia         72  92  73  91 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....01
AVIATION...RW
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
422 AM EDT Thu Jun 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
422 AM EDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. Some storms could be strong and an isolated severe storm
cannot be ruled out. The main threats will be isolated flooding
from locally heavy rainfall, strong damaging winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 14, 5:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT THU JUN 14 2018

GAZ086-142200-
Emanuel GA-
523 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
600 PM EDT...

At 523 PM EDT...a strong thunderstorm was over Summertown, or 10
miles northeast of Swainsboro...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Summertown and Three Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8229 3275 8231 3282 8224 3281 8222
      3280 8221 3281 8220 3281 8215 3269 8210
TIME...MOT...LOC 2123Z 245DEG 12KT 3274 8226

WIND...40MPH
Special weather statement, Jun 14, 5:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT THU JUN 14 2018

GAZ108>111-142215-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
541 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHWESTERN
TELFAIR...WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 615 PM EDT...

At 540 PM EDT...a line of strong thunderstorms was along a line
extending from near Scotland to near Abbeville...and moving north at
10 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Abbeville, Alamo, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Jay Bird Springs, Five Points, Achord and Little Ocmulgee
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3216 8276 3209 8338 3194 8338 3201 8278
TIME...MOT...LOC 2140Z 188DEG 7KT 3207 8280 3199 8335
Local storm report, Jun 14, 5:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     4 NW JORDAN             32.07N  82.72W
06/14/2018                   WHEELER            GA   EMERGENCY MNGR

            TREE DOWN ALONG HOPE CHURCH ROAD NEAR SPRINGHILL ROAD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER FFC1800334

DJN
Special weather statement, Jun 14, 5:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT THU JUN 14 2018

GAZ086-142230-
Emanuel GA-
557 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
630 PM EDT...

At 557 PM EDT...a strong thunderstorm was over Summertown, or 11
miles northeast of Swainsboro...moving east at 5 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Garfield, Canoochee and Three Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3261 8206 3269 8225 3279 8227 3282 8224
      3281 8222 3280 8221 3281 8220 3281 8219
      3282 8216 3281 8214 3266 8208 3266 8207
TIME...MOT...LOC 2157Z 271DEG 6KT 3274 8224

WIND...50MPH
Special weather statement, Jun 14, 5:59 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT THU JUN 14 2018

GAZ015-016-023-142230-
Hall GA-White GA-Lumpkin GA-
559 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...SOUTHWESTERN
WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 630 PM EDT...

At 559 PM EDT...a strong thunderstorm was near Clermont, or near
Cleveland...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lula, Clermont and Murrayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3457 8370 3437 8366 3436 8367 3441 8395
      3459 8384
TIME...MOT...LOC 2159Z 009DEG 13KT 3453 8379

WIND...40MPH
Special weather statement, Jun 14, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT THU JUN 14 2018

GAZ097-109>111-142245-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
613 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 645 PM EDT...

At 612 PM EDT...a line of strong thunderstorms was along a line
extending from near Godwinsville to near Workmore...and was
nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Helena, Milan, Scotland, Chauncey, Towns, Jay Bird Springs,
Achord, Spring Hill, Little Ocmulgee State Park, Godwinsville and
Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8316 3225 8303 3199 8269 3184 8288
TIME...MOT...LOC 2212Z 147DEG 16KT 3216 8309 3193 8284

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:21 PM EDTSpecial Weather StatementFFCHenry24 min
Jun 13, 8:45 PM EDTSpecial Weather StatementFFCHenry30 min
Jun 13, 9:12 PM EDTSpecial Weather StatementFFCClayton33 min
Jun 13, 9:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 13, 9:40 PM EDTFlash Flood WarningFFCClayton, DeKalb, Henry, Rockdale6 hr
Jun 14, 2:46 AM EDTSpecial Weather StatementFFCHouston, Twiggs44 min
Jun 14, 1:29 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 14, 2:38 PM EDTSpecial Weather StatementFFCToombs52 min
Jun 14, 2:41 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 14, 3:11 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 14, 3:27 PM EDTSpecial Weather StatementFFCMontgomery33 min
Jun 14, 3:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 14, 4:03 PM EDTSpecial Weather StatementFFCToombs12 min
Jun 14, 4:10 PM EDTSpecial Weather StatementFFCMontgomery35 min
Jun 14, 4:16 PM EDTSpecial Weather StatementFFCToombs29 min
Jun 14, 4:33 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler42 min
Jun 14, 5:07 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler38 min
Jun 14, 5:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jun 14, 5:41 PM EDTSpecial Weather StatementFFCDodge34 min
Jun 14, 5:57 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jun 14, 5:59 PM EDTSpecial Weather StatementFFCHall31 min
Jun 14, 6:27 PM EDTSpecial Weather StatementFFCHall33 min
Jun 14, 6:45 PM EDTSpecial Weather StatementFFCHeard30 min
Jun 14, 6:57 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jun 14, 7:07 PM EDTSpecial Weather StatementFFCTaylor38 min
Jun 14, 7:14 PM EDTSpecial Weather StatementFFCHeard31 min
Jun 14, 7:19 PM EDTSpecial Weather StatementFFCCrawford26 min
Jun 14, 7:22 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe19 min
Jun 14, 7:27 PM EDTSpecial Weather StatementFFCUpson33 min
Jun 14, 7:34 PM EDTSpecial Weather StatementFFCBibb26 min
Jun 14, 7:57 PM EDTSpecial Weather StatementFFCBibb33 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.